Alert archive / Pennsylvania / River Flood Warnings in 2014
River Flood Warning 5, NWS State College, PA
NWS State College, PA issued this river flood warning at Apr 30, 2014, 8:05 PM EDT for Dauphin County, Lebanon County, Pennsylvania. It took effect at Apr 30, 2014, 11:56 PM EDT. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2014, 8:05 PM EDT (00:05 UTC)
- In effect from
- Apr 30, 2014, 11:56 PM EDT
- Expired
- May 2, 2014, 12:30 PM EDT
- In force
- 37 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dauphin County, PA, Lebanon County, PA
The radar
The State College radar (KCCX), 132 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Swatara Creek near Hershey (HERP1). The gauge peaked at 7.08 ft at May 1, 2014, 1:00 PM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 10 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01573560, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
021
WGUS41 KCTP 010005
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
805 PM EDT WED APR 30 2014
...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...
SWATARA CREEK NEAR HERSHEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED EARLY THURSDAY MORNING.
&&
PAC043-075-011205-
/O.NEW.KCTP.FL.W.0005.140501T0356Z-140502T1630Z/
/HERP1.1.ER.140501T0356Z.140501T1800Z.140502T1030Z.NO/
805 PM EDT WED APR 30 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A
* FLOOD WARNING FOR
THE SWATARA CREEK NEAR HERSHEY
* FROM THIS EVENING TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS
CANCELLED.
* AT 8 PM WEDNESDAY THE STAGE WAS...5.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND
CREST NEAR 8.8 FEET BY EARLY AFTERNOON TOMORROW. THE RIVER WILL
FALL BELOW FLOOD STAGE BY FRIDAY MORNING.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS
ARE AFFECTED.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$6 follow-up statements
688
WGUS81 KCTP 010150
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
950 PM EDT WED APR 30 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK AT HARPER TAVERN
SWATARA CREEK NEAR HERSHEY
CONESTOGA RIVER AT LANCASTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED OVERNIGHT.
&&
PAC075-107-011350-
/O.EXT.KCTP.FL.W.0004.140501T0517Z-140502T0200Z/
/HTVP1.1.ER.140501T0517Z.140501T1200Z.140501T2000Z.NO/
950 PM EDT WED APR 30 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK AT HARPER TAVERN.
* FROM LATE TONIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 7.3 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
TONIGHT AND CREST NEAR 10.7 FEET BY TOMORROW MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 10.0 FEET...HIGH WATER ISOLATES SEVERAL HOUSES.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-011350-
/O.EXT.KCTP.FL.W.0005.140501T0627Z-140502T0800Z/
/HERP1.1.ER.140501T0627Z.140501T1200Z.140502T0200Z.NO/
950 PM EDT WED APR 30 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK NEAR HERSHEY.
* FROM LATE TONIGHT TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 5.8 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
TONIGHT AND CREST NEAR 8.2 FEET BY TOMORROW MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE EVENING TOMORROW.
* AT 8.0 FEET...THE RIGHT...OR NORTH BANK OVERFLOWS. SEVERAL ROADS
ARE AFFECTED.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
PAC071-133-011350-
/O.EXT.KCTP.FL.W.0003.140501T0700Z-140502T0349Z/
/LNCP1.1.ER.140501T0700Z.140501T1200Z.140501T2149Z.NO/
950 PM EDT WED APR 30 2014
THE FLOOD WARNING CONTINUES FOR
THE CONESTOGA RIVER AT LANCASTER.
* FROM LATE TONIGHT TO THURSDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9 PM WEDNESDAY THE STAGE WAS 9.3 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW
MORNING AND CREST NEAR 12.3 FEET BY TOMORROW MORNING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 13.0 FEET...SEVERAL HOMES ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$791
WGUS81 KCTP 010738
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
338 AM EDT THU MAY 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK NEAR HERSHEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUEDLATE THIS MORNING.
&&
PAC043-075-011938-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-140501T2100Z/
/HERP1.1.ER.140501T1000Z.140501T1200Z.140501T1500Z.NO/
338 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK NEAR HERSHEY.
* AT 3 AM THURSDAY THE STAGE WAS 6.7 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE TO AND CREST RIGHT AROUND FLOOD
STAGE EARLY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
THIS MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.
SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$472
WGUS81 KCTP 010752
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
352 AM EDT THU MAY 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
CONESTOGA RIVER AT LANCASTER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK AT HARPER TAVERN
SWATARA CREEK NEAR HERSHEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS MORNING.
&&
PAC075-107-011952-
/O.CON.KCTP.FL.W.0004.000000T0000Z-140501T2000Z/
/HTVP1.1.ER.140501T1000Z.140501T1200Z.140501T1400Z.NO/
352 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK AT HARPER TAVERN.
* AT 3 AM THURSDAY THE STAGE WAS 8.0 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CREST RIGHT AT FLOOD STAGE THIS MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE
AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-011952-
/O.CON.KCTP.FL.W.0005.000000T0000Z-140501T2100Z/
/HERP1.1.ER.140501T1000Z.140501T1200Z.140501T1500Z.NO/
352 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK NEAR HERSHEY.
* AT 3 AM THURSDAY THE STAGE WAS 6.7 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO CREST RIGHT AT FLOOD STAGE EARLY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.
SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
PAC071-133-011952-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-140501T2043Z/
/LNCP1.1.ER.140501T0900Z.140501T1200Z.140501T1443Z.NO/
352 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE CONESTOGA RIVER AT LANCASTER.
* AT 3 AM THURSDAY THE STAGE WAS 10.8 FEET AND RISING.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE EARLY THIS
MORNING AND CREST BETWEEN 11 AND 12 FEET THIS MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$322
WGUS81 KCTP 011435
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1035 AM EDT THU MAY 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK AT HARPER TAVERN
SWATARA CREEK NEAR HERSHEY
CONESTOGA RIVER AT LANCASTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER TODAY.
&&
PAC075-107-020031-
/O.EXT.KCTP.FL.W.0004.000000T0000Z-140502T0031Z/
/HTVP1.1.ER.140501T1800Z.140501T1800Z.140501T1831Z.NO/
1035 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK AT HARPER TAVERN.
* AT 10 AM THURSDAY THE STAGE WAS 8.5 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE CREEK WILL CREST AROUND FLOOD STAGE THIS AFTERNOON AND FALL
BELOW FLOOD STAGE BY EVENING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE
AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-012120-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-140501T2120Z/
/HERP1.1.ER.140501T1237Z.140501T1400Z.140501T1520Z.NO/
1035 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK NEAR HERSHEY.
* AT 10 AM THURSDAY THE STAGE WAS 7.1 FEET AND STEADY.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE CREEK WILL CREST JUST ABOVE FLOOD STAGE THIS AFTERNOON AND
FALL BELOW FLOOD STAGE BY EVENING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.
SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
PAC071-133-020000-
/O.EXT.KCTP.FL.W.0003.000000T0000Z-140502T0000Z/
/LNCP1.1.ER.140501T0818Z.140501T1330Z.140501T1800Z.NO/
1035 AM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE CONESTOGA RIVER AT LANCASTER.
* AT 9 AM THURSDAY THE STAGE WAS 11.6 FEET AND STEADY.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE RIVER WILL CREST AROUND 12 FEET THIS AFTERNOON AND FALL BELOW
FLOOD STAGE BY EVENING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
EVANEGO469
WGUS81 KCTP 011906
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
305 PM EDT THU MAY 1 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK AT HARPER TAVERN
CONESTOGA RIVER AT LANCASTER
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK NEAR HERSHEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!! THE WATER
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.
AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS EVENING.
&&
PAC075-107-011935-
/O.CAN.KCTP.FL.W.0004.000000T0000Z-140502T0031Z/
/HTVP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
305 PM EDT THU MAY 1 2014
THE FLOOD WARNING IS CANCELLED FOR
THE SWATARA CREEK AT HARPER TAVERN.
* AT 2 PM THURSDAY THE STAGE WAS 8.6 FEET AND STEADY.
* FLOOD STAGE IS 9.0 FEET.
* THE CREEK IS CRESTING JUST BELOW FLOOD STAGE...AND WILL FALL
TO 4.3 FEET BY SATURDAY MORNING.
* AT 9.0 FEET...SEVERAL DRIVEWAYS AND OTHER MINOR ROADWAYS ARE
AFFECTED. WATER BEGINS TO ENTER SOME BASEMENTS.
&&
LAT...LON 4059 7648 4052 7639 4037 7647 4034 7659
4038 7663 4043 7658
$$
PAC043-075-020137-
/O.EXT.KCTP.FL.W.0005.000000T0000Z-140502T0137Z/
/HERP1.1.ER.140501T1237Z.140501T1745Z.140501T1937Z.NO/
305 PM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE SWATARA CREEK NEAR HERSHEY.
* AT 3 PM THURSDAY THE STAGE WAS 7.1 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURRING.
* THE CREEK WILL CONTINUE FALLING TO BELOW FLOOD STAGE LATE THIS
AFTERNOON.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.
SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
PAC071-133-011935-
/O.CAN.KCTP.FL.W.0003.000000T0000Z-140502T0000Z/
/LNCP1.1.ER.140501T0818Z.140501T1330Z.140501T1825Z.NO/
305 PM EDT THU MAY 1 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CONESTOGA RIVER AT LANCASTER.
* AT 2 PM THURSDAY THE STAGE JUST BELOW 11.0 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 2 PM THURSDAY.
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 6.2 FEET BY SATURDAY MORNING.
* AT 11.0 FEET...GROFFTOWN ROAD WILL FLOOD.
&&
LAT...LON 4013 7625 4010 7621 4003 7625 3999 7630
4002 7635 4009 7629
$$
EVANEGO057
WGUS81 KCTP 012354
FLSCTP
FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
754 PM EDT THU MAY 1 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
PENNSYLVANIA...
SWATARA CREEK NEAR HERSHEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SWATARA CREEK NEAR HERSHEY CRESTED AT JUST UNDER 7.1 FEET AT 1 PM THURSDAY AFTERNOON. AS OF 745 PM THURSDAY EVENING...THE SWATARA CREEK NEAR HERSHEY HAD FALLEN BELOW FLOOD STAGE AND WAS AT 6.9 FEET AND CONTINUING TO FALL.
THIS WILL BE THE FINAL STATEMENT ISSUED FOR THE SWATARA CREEK NEAR HERSHEY.
&&
PAC043-075-020024-
/O.CAN.KCTP.FL.W.0005.000000T0000Z-140502T0137Z/
/HERP1.1.ER.140501T1237Z.140501T1745Z.140501T2200Z.NO/
754 PM EDT THU MAY 1 2014
THE FLOOD WARNING IS CANCELLED FOR
THE SWATARA CREEK NEAR HERSHEY.
* AT 7 PM THURSDAY THE STAGE WAS 6.9 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 6 PM THURSDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 4.1 FEET BY SATURDAY MORNING.
* AT 7.0 FEET...THE RIGHT...OR NORTH BANK BEGINS TO OVERFLOW.
SEVERAL ROADWAYS UPSTREAM OF THE GAGE ARE AFFECTED BY HIGH WATER.
&&
LAT...LON 4038 7663 4034 7659 4027 7662 4024 7668
4026 7676 4032 7668
$$
DEVOIRWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:36 PM EDT, 29 minutes earlier.
Area forecast discussion, Apr 30, 7:36 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 736 PM EDT WED APR 30 2014 .SYNOPSIS... A LARGE UPPER LEVEL LOW OVER THE NORTHERN PLAINS WILL MAKE SLOW EASTWARD PROGRESS INTO THE GREAT LAKES REGION BY TONIGHT. AT THE SURFACE...A COLD FRONT WILL ADVANCE ACROSS THE APPALACHIANS BY THIS EVENING...AND THEN CONTINUE TO MOVE SLOWLY OFF THE EAST COAST OVERNIGHT. DEEP LOW LEVEL MOISTURE TRANSPORTED NORTHWARD FROM THE GULF OF MEXICO AHEAD OF THE COLD FRONT WILL SUPPORT WIDESPREAD MODERATE TO HEAVY RAINFALL THROUGH TONIGHT. FLOOD WATCHES REMAIN IN EFFECT FOR SOUTHEASTERN PORTIONS OF THE KEYSTONE STATE THROUGH THURSDAY MORNING. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... BACK EDGE OF DEEP LAYER MOISTURE RETURNED TO ADAMS/YORK/LANCASTER COUNTIES EARLY THIS EVENING AND IS BRINGING ROUND 2 OF HEAVY RAINFALL...ACCOMPANIED THIS TIME BY FREQUENT LIGHTNING. AREAL FLOOD WARNINGS REMAIN IN EFFECT FOR THIS AREA AND EXTEND NORTHEASTWARD THROUGH PORTIONS OF DAUPHIN AND LEBANON COUNTIES THROUGH 145 AM EDT. MEANWHILE...COLD FRONT IS APPROACHING FROM THE WEST AS SLOW MOVING UPPER LOW CENTER OVER THE UPPER MIDWEST CONTINUES TO THROW SPOKES OF VORITICTY TOWARDS THE OHIO VALLEY. 12Z 4KM SPC WRF HANDLED THIS AFTERNOON'S BREAK IN RAINFALL WELL...TIED TO THE 60 KT 850 MB JET LIFTING NORTH OF THE FINGERLAKES...AS WELL AS THE RETURN OF DEEPER LAYER MOISTURE AND MODERATE/HEAVY RAIN NOW OCCURRING OVER THE LOWER SUSQ RIVER VALLEY. UP TO AN ADDITIONAL INCH OF RAIN IS EXPECTED ACROSS MY SOUTHEAST...WHILE WESTERN AND CENTRAL AREAS SEE ANOTHER QUARTER TO HALF INCH AS THE FRONT PASSES LATER TONIGHT. LITTLE IF ANY SEVERE THREAT AT THIS TIME...BUT GENERAL THUNDER SUPPORTED BY SHEAR PROFILES AND MARGINAL INSTABILITY ACROSS MAINLY SOUTHEAST PA THROUGH LATE EVENING. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE CLOSED H5 LOW LIFTS NEWD ACROSS THE GREAT LAKES INTO THE ST. LAWRENCE VALLEY ON DAY 2. MODEL DATA SUPPORTS SCATTERED SHOWER ACTIVITY WITH LGT AMTS IN MUCH DRIER CYCLONIC FLOW REGIME. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... UPPER LOW RESPONSIBLE FOR RAINY CONDITIONS THIS MIDWEEK WILL SLIDE NE ALONG THE ST LAWRENCE SEAWAY FRI INTO SAT...BUT BROAD TROUGH WILL REMAIN PERSISTENT OVER GREAT LAKES THROUGH THE WEEKEND. THIS WLL KEEP THE WEATHER SOMEWHAT UNSETTLED OVER PA...ESP NW HALF...AS WEAK WAVES SLIDING THROUGH MAIN FLOW COMBINED WITH LIMITED INSTABILITY DUE TO COOL AIR ALOFT TO KEEP MENTION OF SCT LIGHT SHOWERS IN THE FORECAST FOR SEVERAL DAYS. BEST PROB FOR MORE WIDESPREAD /BUT MAINLY LIGHT/ SHOWERS WILL BE SUNDAY AS A STRONGER WAVE/CLIPPER PUSHES THROUGH. TEMPS DURING THIS PERIOD WILL BE SEVERAL DEGREES BELOW NORMAL IN PERSISTENT W/NW FLOW...WITH BREEZY CONDITIONS ON FRI FOLLOWED BY AN EVEN STIFFER WIND SAT NIGHT INTO MON. ONCE THE CLIPPER SLIDES THROUGH...A BROAD RIDGE OVER CENTRAL U.S. WILL WORK ITS WAY EASTWARD...BRINGING A PERIOD OF MORE SETTLED WEATHER FOR MON NIGHT-WED WITH TEMPERATURES GRADUALLY MODIFYING BACK TO SEASONAL NORMALS. NEXT MIDWEEK COULD AGAIN BRING UNSETTLED WEATHER AS A WARM FRONT LIFTS THROUGH THE OHIO VALLEY...WITH SHOWERS LIKELY ALONG WITH A NOTICABLE WARMUP FOR LATE WEEK. && .AVIATION /23Z WEDNESDAY THROUGH MONDAY/... MOIST SRLY FLOW INTO THE REGION AHEAD OF A FRONTAL SYSTEM WILL KEEP WIDESPREAD MVFR/IFR IN PLACE INTO THE OVERNIGHT WITH ON AND OFF OR SHOWERS. THUNDERSTORMS ARE ALSO POSSIBLE...MAINLY OVER THE SOUTHEAST. COLD FRONT WILL MOVE THROUGH OVERNIGHT TURNING SFC WINDS TO THE SW AND BRINGING WIDESPREAD PCPN TO AN END. ALL TERMINALS WILL BEGIN TO IMPROVE BEHIND THE FRONT...WITH CONDITIONS IMPROVING TO VFR BY MID TO LATE MORNING THURSDAY. .OUTLOOK... .THU...IMPROVING CONDS AFTER AM LOW CIGS/RAIN. .FRI...NO SIG WX EXPECTED. .SAT-SUN...SCT SHRA POSS W/ CFROPA. .MON...NO SIG WX EXPECTED. && .HYDROLOGY... OBSERVED RAINFALL AMOUNTS OF 2 TO 3.5 INCHES SO FAR ACROSS LOWER SUSQUEHANNA VALLEY...WITH RADAR ESTIMATES SUGGESTING IN EXCESS OF 4-5" OVER EXTREME LANCASTER COUNTY. CONCERN FOR FLOODING/FLASH FLOODING CONTINUES THROUGH LATE TONIGHT. FLWS ISSUED LATE THIS AFTERNOON FOR SWATARA CREEK AT HARPER TAVERN...CONESTOGA RIVER AT LANCASTER...ADDITIONAL POINTS MAY BE ISSUED WITH THE MID EVENING UPDATE. && .CTP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR PAZ026>028-035-036- 049>053-056>059-063>066. && SYNOPSIS...GARTNER/STEINBUGL NEAR TERM...DEVOIR/GARTNER SHORT TERM...GARTNER/STEINBUGL LONG TERM...RXR AVIATION...LA CORTE/GARTNER HYDROLOGY...DEVOIR
Hazardous weather outlook, Apr 30, 1:17 PM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 117 PM EDT WED APR 30 2014 PAZ004>006-010>012-017>019-024-025-033-034-037-041-042-045-046- 011730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-SOMERSET-BEDFORD-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING- 117 PM EDT WED APR 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS POSSIBLE THROUGH TONIGHT WHICH COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...PONDING OF WATER...RAINFALL MEASUREMENTS OR OTHER SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ026>028-035-036-049>053-056>059-063>066-011730- HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 117 PM EDT WED APR 30 2014 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...PONDING OF WATER...RAINFALL MEASUREMENTS OR OTHER SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:06 PM EDT | Areal Flood Warning | CTP | Columbia, Cumberland, Dauphin, Lebanon, Northumberland, Schuylkill and 1 more | 6 hr |
| May 1, 1:58 AM EDT | Areal Flood Warning | CTP | Columbia, Cumberland, Dauphin, Lebanon, Northumberland, Schuylkill and 1 more | 6 hr |
| May 1, 7:40 AM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, York | 4 hr |
Nearby
River Flood Warnings in Pennsylvania, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.